versão On-line ISSN 1669-9637
Rev. Unión Mat. Argent. v.49 n.2 Bahía Blanca jul./dez. 2008
María Silvina Riveros
Abstract. In this note we present weighted Coifman type estimates, and two-weight estimates of strong and weak type for general fractional operators. We give applications to fractional operators given by an homogeneous function, and by a Fourier multiplier. The complete proofs of these results appear in the work  done jointly with Ana L. Bernardis and María Lorente.
2000 Mathematics Subject Classification. 42B20, 42B25.
Key words and phrases. Fractional integrals, Hörmander's condition of Young type, Muckenhoupt weights, two-weight estimates.
The author is partially supported by CONICET, Agencia Nación, and SECYT-UNC
I would like to dedicate this note in memory of Dr Carlos Segovia. First we will give some basic definitions and preliminaries needed to state the results. Let us recall some of the background on Orlicz spaces. (See  and  to complete this topic.)
A function is a Young function if it is continuous, convex, increasing and satisfies and as .
Given a Young function , we define the -mean Luxemburg norm of a function on a cube (or a ball) in by
It is well known that if for all then , for all cubes and functions . Thus, the behavior of for is not important. If , that is there are constants such that for , the latter estimate implies that .
Each Young function has an associated complementary Young function satisfying
for all . There is a generalization of Hölder's inequality
A further generalization of Hölder's inequality (see ) that will be useful later is the following: If and are Young functions and
When we understand that if and otherwise. Then is not a Young function, but and the latter inequalities make sense if one of the functions is or .
For each locally integrable function and , the fractional maximal operator associated to the Young function is defined by
Also observe that for the case , is equivalent to say that .
Let us define a generalization of the Hörmander condition, for a given kernel . We used the notation: for and
Observe that when we obtain that defined in .
If , for , then we write . This condition appears implicitly in . On the other hand, since for we have that . Also, it is easy to see that .
Suppose that is an operator given by convolution with a kernel which satisfies some regularity condition and suppose that we know some behavior of with respect to the Lebesgue's measure (weak or strong type inequalities for ). Sometimes, in order to know how is the behavior of when we change the measure, (i.e., when we consider the measure where is a weight, ()) the following inequality is useful (we call it a Coifman type inequality)
Here is a maximal operator related to the operator which is normally easier to deal with. In general, is strongly related with the kernel and its size is inverse to the smoothness of : the rougher the kernel, the bigger the maximal.
If is a singular integral operator with less regular kernel, (see ) for example if the kernel satisfies an -Hörmander condition (Definition 1.1, for and ), then inequality (1.4) holds with , with , for all , and (see ).
For a Young function , the -Hörmander condition is introduced in , which generalized in the scale of the Orlicz spaces the -Hörmander condition. In  the authors showed that, if the kernel (Definition 1.1, for ), then inequality (1.4) holds with , where is the complementary function of , for all , and .
The differential transform operator was studied in  and . In  it is proved an inequality of the type (1.4), by showing that the kernel satisfies the -Hörmander condition for (). Therefore, this operator satisfies inequality (1.4) with the maximal operator , where (actually they obtain a smaller operator since is a one-sided operator, because ).
The Coifman type inequality allows us to obtain, for general linear operators, two-weight inequalities of the type
for and in the endpoint case ,
There is a great amount of works that deal with inequalities of the type (1.5) and (1.6). When is a Calderón-Zygmund operator (with kernel ), inequality (1.5) holds with , where is the integer part of (see ). In the endpoint case , inequality (1.6) for Calderón-Zygmund operators hold with , for any , where is the maximal function associated to the Young function . This result was proved by Carlos Pérez in . For a singular integral associated to a kernel K satisfying a general Hörmander's condition given by a Young function , the corresponding results, that include as particular cases those of C. Pérez, has been proved in  and .
There are fractional integrals with less regular kernel than the Riesz transform (see for example , , , , , ). Suppose that is homogeneous of degree zero and , where denotes the sphere of and . Define the fractional integral associated to by
In this note we state and briefly sketch the proofs of the corresponding results for general fractional integrals , , given by convolution with a kernel which satisfy a condition, for appropriate Young functions (see Theorems 2.1, 2.3 and 2.5).
From now on, for , will be a fractional operator bounded from to , for all satisfying .
If be a Young function and , then for any and ,
Moreover, if the kernel is supported in , then for any , , it follows that (2.1) holds with in place of where .
Proof. To prove this Theorem we use the sharp operator of . Given and a cube , decompose , where and . For we use Kolmogorov and that is of weak-type . For the global part we use that is the convolution with the kernel and the generalized Hölders inequality. □
for all and . Then, for and for any weight ,
Remark 2.4. For the applications below, and since all our operators are of convolution type, proving (2.2) for or turns out to be equivalent.
Proof. To prove this Theorem we use duality and apply Theorem 2.1. To do this we need the fact that the weight belongs to , for all and any . For the maximal operators that appears in this proof, has been proved in . □
for all weight . If , then for any weight ,
for all .
3.1. Fractional integrals associated to a homogeneous function. Denote by the unit sphere on . For , we write . Let us consider . This function can be extended to as (abusing on the notation we call both functions ). Thus is a function homogeneous of degree . Let , and let be a Young function such that is also a Young function. Let and satisfying the -Dini smoothness condition, i.e.,
In the particular case that with we get the following:
In both cases and is small enough.
Proof. We only have to apply the theorems with the following Young functions: , , and , where is some small enough number that is related with . Observe that in part (c) we obtain on the right hand side, but it is easy to see that and . □
Corollary 3.2. Suppose that we are under the same hypothesis as in Theorem 3.1. Let , and . Then
Proof. First of all observe that implies . Then by part (a) of Theorem 3.1
3.2. Fractional integrals associated to a multiplier. Let . Given a function defined in we consider the multiplier operator defined a priori for functions in the Schwartz class by . Given and we say that if there exists a constant such that and
where and is small enough.
 K. F. Andersen and E. T. Sawyer, Weighted norm inequalities for the Riemann-Liouville and Weyl fractional integral operators, Trans. Amer. Math. Soc. 308 (1988), 547-558. [ Links ]
 A.L. Bernardis, M. Lorente, Sharp two weight inequalities for commutators of Riemann-Liouville and Weyl fractional integral operator, Preprint. [ Links ]
 A.L. Bernardis, M. Lorente, F.J. Martín-Reyes, M.T. Martínez, A. de la Torre and J.L. Torrea, Differential transforms in weighted spaces, J. Fourier Anal. Appl. 12 (2006), no. 1, 83-103. [ Links ]
 A.L. Bernardis, M. Lorente, G. Pradolini, M.S. Riveros,Composition of fractional Orlicz maximal operators and -weights on spaces of homogeneous type, Preprint. [ Links ]
 A.L. Bernardis, M. Lorente, M.S. Riveros.On Weighted inequalities for generalized fractional integrals operators Preprint. [ Links ]
 M.J. Carro, C. Pérez, F. Soria and J. Soria, Maximal functions and the control of weighted inequalities for the fractional integral operator, Indiana Univ. Math. J. 54 (3) (2005), 627-644. [ Links ]
 S. Chanillo, D.K. Watson and R.L. Wheeden, Some integral and maximal operators related to starlike sets, Studia Math. 107(3) (1993), 223-255. [ Links ]
 R. Coifman, Distribution function inequalities for singular integrals, Proc. Acad. Sci. U.S.A. 69 (1972), 2838-2839. [ Links ]
 Y. Ding, Weak type bounds for a class of rough operators with power weights, Proc. Amer. Math. Soc. 125 (1997), no. 10, 2939-2942. [ Links ]
 Y. Ding and S. Lu, Weighted norm inequalities for fractional integral operators with rough kernel, Can. J. Math. 50 (1998), no. 1, 29-39. [ Links ]
 R.L. Jones and J. Rosenblatt, Differential and ergodic transform, Math. Ann. 323 (2002), 525-546. [ Links ]
 D.S. Kurtz, Sharp function estimates for fractional integrals and related operators, Trans. Amer. Math. Soc. 255 (1979), 343-362. [ Links ]
 D.S. Kurtz and R.L. Wheeden, Results on weighted norm inequalities for multipliers, J. Austral. Math. Soc. A 49 (1990), 129-137. [ Links ]
 M. Lorente, J.M. Martell, M.S. Riveros and A. de la Torre Generalized Hörmander's condition, commutators and weights, J. Math. Anal. Appl. (2008), doi:10.1016/j.jmaa.2008.01.003. [ Links ]
 M. Lorente, J.M. Martell, C. Pérez and M.S. Riveros Generalized Hörmander's conditions and weighted endpoint estimates, Preprint 2007. [ Links ]
 M. Lorente, M.S. Riveros and A. de la Torre, Weighted estimates for singular integral operators satisfying Hörmander's conditions of Young type, J. Fourier Anal. Apl. 11 (2005), no. 5, 497-509. [ Links ]
 F.J. Martín-Reyes and A. de la Torre, One Sided BMO Spaces, J. London Math. Soc. 2 (49) (1994), no. 3, 529-542. [ Links ]
 F.J. Martín-Reyes, P. Ortega and A. de la Torre, Weighted inequalities for one-sided maximal functions, Trans. Amer. Math. Soc. 319 (1990), no. 2, 517-534. [ Links ]
 B. Muckenhoupt, Weighted norm inequalities for the Hardy maximal function, Trans. Amer. Math. Soc. 165, (1972) 207-226. [ Links ]
 B. Muckenhoupt and R. L. Wheeden, Weighted norm inequalities for fractional integrals, Trans. Amer. Math. Soc. 192, (1974) 261-274. [ Links ]
 R. O'Neil, Fractional integration in Orlicz spaces, Trans. Amer. Math. Soc. 115, (1963) 300-328. [ Links ]
 C. Pérez, Weighted norm inequalities for singular integral operators,J. London Math. Soc.49 (1994) 296-308. [ Links ]
 C. Pérez, Sharp -weighted Sobolev inequalities, Ann. Inst. Fourier (Grenoble) 45 (3), (1995) 809-824. [ Links ]
 M. Rao and Z.D. Ren, Theory of Orlicz spaces, Monographs and Textbooks in Pure and Applied Mathematics 146, Marcel Dekker, Inc., New York, 1991. [ Links ]
 J.L. Rubio de Francia, F.J. Ruiz and J. L. Torrea, Calderón-Zygmund theory for vector-valued functions, Adv. in Math. 62 (1986), 7-48. [ Links ]
 E. Sawyer, Weighted inequalities for the one-sided Hardy-Littlewood maximal functions. Trans. Amer. Math. Soc. 297 (1986), 53-61. [ Links ]
 C. Segovia and J.L. Torrea, Higher order commutators for vector-valued Calderón-Zygnund operators, Trans. Amer. Math. Soc. 336 (1993), 537-556. [ Links ]
M. S. Riveros
Universidad Nacional de Córdoba,
5000 Córdoba, Argentina
Recibido: 10 de abril de 2008
Aceptado: 5 de junio de 2008